Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
140 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain around the chest while on Losartan?

I am 51 year old healthy woman. I take losartan for high blood pressure. Today was the second time in 3 weeks I had this type of episode. It wasn t on the middle of my chest more like on both sides of my chest, like under my arm pits. I had an uncomfortable pain, not really pressure but very uncomfortable. It felt like a wave and after a few minutes it passed and I felt perfectly normal. On both occasions I wasn t doing anything strenuous. I exercise 3x a week and am fine with cardio as well as when using weights.
Mon, 27 Feb 2017
Report Abuse
General & Family Physician 's  Response
Yes chest pain and back are known side effects of losartan. These are very common with losartan. If it is due to losartan then there is no need to worry as it is not permanent and will resolve spontaneously in due to course of time even if you continue taking losartan. But as you are a hypertensive so other serious causes of chest pain such as angina pectoris needs to be excluded.
Advice
1.     Continue losartan as suggested
2.     You can take ibuprofen if pain is really unbearable. Otherwise avoid it
3.     Stop workout temporarily. After excluding other serious causes you can resume it later on
4.     Avoid smoking, alcohol, coffee and caffeinated beverages
5.     Measure your blood pressure regularly
6.     Investigations:
a.     Tread mill test
b.     X – ray chest PA view
I hope this information will help you. I will be happy if you ask another question
Thank
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Resting blood pressure runs 109/61 pulse 76. I am on 50mg losartan. Exhausted all the time and very dizzy and off balance. I am 43 5 10 215lb...